MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INTEGRA 400 PLUS; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS INTEGRA 400 PLUS; CLINICAL CHEMISTRY ANALYZER
Model Number I400+
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they have been having issues with control recovery and proficiency survey recovery for astl aspartate aminotransferase - pyridoxal phosphate activated on the cobas integra 400 plus (serial number (b)(4)) and an unknown cobas 6000 system (serial number unknown) at a second site.The reporter repeated patient samples in order to troubleshoot the issue and found discrepant results for four patient samples.The first sample initially resulted in an ast value of 18 u/l when tested on the integra 400 plus analyzer and this value was reported outside of the laboratory.The assay was recalibrated and the sample was then repeated on the integra on (b)(6) 2021, resulting in a value of 28 u/l.The 28 u/l value was believed to be correct.The sample was also repeated three times on a cobas 6000 system at a second site on (b)(6) 2021, resulting in values of 30 u/l, 22 u/l, and 18 u/l.The field service engineer checked the integra analyzer optics and changed the halogen lamp.Control recovery improved after this.The customer then encountered issues with the second, third, and fourth complained samples.The second sample initially resulted in an ast value of 18 u/l when tested on the integra on (b)(6) 2021.The initial value was reported outside of the laboratory.The sample was repeated on the integra on (b)(6) 2021, resulting in a value of 22 u/l.The sample was also repeated on the integra on (b)(6) 2021, resulting in a value of 32 u/l.The third sample initially resulted in an ast value of 20 u/l and repeated as 17 u/l when tested on the integra on (b)(6) 2021.The initial value was reported outside of the laboratory.The sample was repeated on the integra on (b)(6) 2021, resulting with a value of 27 u/l.The repeat result was believed to be correct.The fourth sample initially resulted in an ast value of 13 u/l on the integra on (b)(6) 2021.The initial value was reported outside of the laboratory.The sample was repeated on the integra on (b)(6) 2021, resulting in a value of 20 u/l.The sample was also repeated on the integra on (b)(60 2021, resulting in a value of 24 u/l.The repeat value of 20 u/l was believed to be correct.
 
Additional Manufacturer Narrative
Per clarification from the customer, the correct data for the first patient sample is as follows: the first sample initially resulted in an ast value of 18 u/l when tested on the integra 400 plus analyzer and this value was reported outside of the laboratory.The sample was repeated on the integra analyzer, resulting in a value of 18 u/l.The assay was recalibrated and the sample was then repeated on the integra on (b)(6)-2021, resulting in a value of 28 u/l.The 28 u/l value was believed to be correct.The sample was also repeated once on a cobas 6000 system at a second site on (b)(6)-2021, resulting in a value of 30 u/l.A fifth patient sample also had discrepant ast results on (b)(6)-2021 prior to the change of the lamp on the integra.This sample initially resulted in an ast value of 11 u/l when tested on the integra 400 plus analyzer and this value was reported outside of the laboratory.The assay was recalibrated and the sample was then repeated on the integra on (b)(6)-2021, resulting in a value of 17 u/l.The sample was also repeated on a cobas 6000 system at a second site on (b)(6)-2021, resulting in a value of 22 u/l.The repeat value from this sample was believed to be correct.
 
Additional Manufacturer Narrative
The field service engineer found a loose probe.Probes were replaced and the ast assay was recalibrated.The issue was resolved after these actions.The customer ran controls and controls were within range.Quality control data appeared to be erratic, but was within range.There is no indication of a reagent or instrument performance issue.The sample centrifugation speed may have been higher than what is recommended by the tube manufacturer.Upon review of the alarm trace, multiple clot detection alarms and no fluid alarms were observed.The investigation determined the service actions resolved the issue.The following medwatch fields have been updated: d1, d2, d2b, d4, g1.

Brand Name
COBAS INTEGRA 400 PLUS
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key12355478
Report Number1823260-2021-02442
Device Sequence Number3451788
Product Code JJE
UDI-Device Identifier04015630913855
UDI-Public04015630913855
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberI400+
Device Catalogue Number03245233001
Device Lot Number41097401
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/03/2021
09/22/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/15/2021
10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACUTAINE (BID); NEXPLENON; ZOLOFT (ONCE DAILY)
Patient Age19 YR
Patient Weight91